MAUDE Adverse Event Report: STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2 (-7.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uveitis (2122)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced uveitis/iritis.Diagnostic cultures were not performed.The patient was treated with "steroid eye drops, anterior chamber rinsing" in a separate visit the lens was explanted, and the problem was resolved.
 
Additional Manufacturer Narrative
A4-a6: unk.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacture narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation 3331 - device history record (dhr) review - the device history records indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventative actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h11: iritis is an inflammatory condition which is common after intra-ocular surgery, however this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe and require extended steroid treatment.Procedural factors including excessive surgical manipulation and the use of pro-inflammatory substances in the eye may have contributed to the event.Mechanical insult to the iris can result in a prolonged or stronger inflammatory response.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.- should have been included in previous medwatch reports.Claim#: (b)(4).

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key21612426
Report Number2023826-2025-00395
Device Sequence Number7614659
Product Code MTA
UDI-Device Identifier00840311300877
UDI-Public(01)00840311300877(11)240425(17)270331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.2 (-7.0)
Device Catalogue NumberVICM5 13.2
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/26/2025
05/05/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/21/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: MSI-PF - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexMale